I was diagnosed three months ago with PMR and started on 20mg of prednisone. I'm down to 15mg but still don't feel good and have shakiness especially in the a.m. Anybody else experience shakiness? Thanks. SueQ
I started using prednisone when I was diagnosed PMR in 2012. My dose was 55mg as I was very ill.
I am now on 5mg. You should check your doctor because I never had any shakes because of it, not for the illness or the prednisone. I did get shakes for the use of Ultracet which I was prescribed for the pain. Celebrex has also work well for me but it contains aspirin and some people are allergic. Both Celebrex and Prednisone are good for lowering inflammation of the joints which is what PMR causes on the shoulders, neck and hips, which is the meaning of Polymyalgia (poly=5, myalgia=pain) Maybe is the inflammation that is causing your shakes. You will have to check with your rheumatologist. What you have to check for prednisone is your skeleton it really makes your bones fragile. My doctor gives me Prolia. Is an injection for the bones so that I don't get osteoporosis I get it twice a year or every 6 months and has no side effects on me.
I did have some shakes on my right arm because the joint was the most affected and damaged with calcifications. Physical therapy fixed it. Hope this helps. I also have been going to acupunture sessions once a month and this has been very good for me. PMR gets worse with stress and I had a lot of it. Acupunture blocks the production of cortisol, which is the hormone liberated when you have stress. If you control your stress you control your PMR. Mine is going away after 4 long painful years and I am starting to do excercise again. Hope you do too.
I too get shakiness. Especially in morning. My dr thinks it's in response from the pain. I notice my hands are very shaky and weak. And I was always strong. I have been dealing with PMR fir 4 months. So far not great. Rhuematalogist has me on refalin. Non steroid anti inflammatory. Plus Tylenol. Lots of pain. Go back April to him. So far I'm pretty unhappy.
Hi, I definitely had shaky hands from the higher doses of Prednisone. Everyone's body is different. The Prednisone is a steroid and it revs up our system. Drink lots of water. I found that helps. When I got down to lower doses and my body finally adjusted, it stopped.
Yes I have shakes all the time I am down to 3 mg of prednisone and 2.50 mg ofMethotrexate twice a week just started on 1 needle a week of Actemra ? I did start off with 20 mg ofPrednesone a down to 3 mg I still have pain of a morning I think it is the prednisone that has given me the shakes I have been on medication since May20017
Thank you all who shared about pmr, so little seems to be known except that Prednisone helps. Yes, I have shakiness. In nearly two years, I have gotten from 20 mg to 3. Have been athletic all my life, this disease has made me old. Lost much hair, which is growing back as full as ever but annoyingly curly. Nails breaking below the quick - small matters, but important to a vain woman! No weight gain, but love handles suddenly appeared! Marijuana cream cures pain in hands, but the cbd oil doesn’t do much. Take one Tylenol so I can golf and exercise, still feel weak. These online discussions are really helpful, reassuring me it will go away, but why it comes and goes, nobody seems to know. Frustrating!
Yes i have same problem very shaky weak muscles in arms and legs.
Seen 3 different doctors thinking about seeing a private doctor to get to bottom of this .
Feeling very frustrated.
I've been up and down on prednisone to see if that helps but nothing yet.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.